Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 79, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 2003, 8:17 PM CDT for Rock County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 11, 2003, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 120117 SVRLBF NEC149-120215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 817 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 915 PM CDT * AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF ROSE...OR ABOUT 24 MILES SOUTH OF BASSETT...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARM AND RANGELANDS OF SOUTHERN ROCK COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR NORTHWESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR NORTH CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4242 9966 4209 9964 4210 9926 4243 9925 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:49 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jun 11, 1:49 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM CDT WED JUN 11 2003 MAIN FOCUS TONIGHT WILL BE FRONTAL POSITION AND SEVERE THREAT AS ATMOSPHERE DESTABILIZES LATE THIS AFTERNOON. CU FORMING ALONG THE NORTH PLATTE RIVER VALLEY WEST OF OGA AT 130 PM CDT AND VIEWABLE AS VISIBLE SATELLITE SHOW INCREASING SC FORMATION OVER THE NORTH CENTRAL. WATER VAPOR LOOP SHOWING WEAKER BRANCH OF MID-LEVEL JET STREAK LIFTING NORTHEAST INTO THE NORTHWEST PANHANDLE WHILE STRONGER JETSTREAM AXIS SHOWN OVER SOUTHERN IDAHO...AND APPROACHING THE NORTHWEST PANHANDLE NOW. WILL USE BLEND OF WSETA AND MESOETA WITH FRONTAL BOUNDARY EXPECTED TO SLOW WHILE MOVING SOUTHEAST ACROSS THE PANHANDLE. AS DEFORMATION FIELD FORMS. AREA SEEN AS GREATEST POTENTIAL SEVERE WEATHER TO BE EAST OF A MERRIMAN TO OGA LINE AND POTENTIAL SUPERCELLS POSSIBLE BETWEEN 23Z TO 06Z. THIS AFTERNOON SURFACE CONVERGENCE TO INCREASE OVER THE NORTHWEST WITH SOUTH WINDS TO PUSH DEWPOINTS TO A 60-65 RANGE THROUGH NORTH CENTRAL AND OBSERVATIONS SHOW MID 60S AS FAR NORTH AS BBW. FORECASTS SOUNDING SHOWS UNIDIRECTIONAL SHEAR BUT H85 WINDS ONLY MODERATE AS WINDS TO 20-25 KTS THIS EVENING THEN H85 JETLET INCREASING OVER NORTHWEST KANSAS TO 40 KTS TOWARD MIDNIGHT FOR POTENTIAL ELEVATED THUNDERSTORMS FORMING IN THE SOUTHWEST FOR THE OVERNIGHT HOURS. THIS EVENING FORECAST SOUNDING SHOW INDICES WITH THE POTENTIAL FOR A FEW TORNADIC STORMS AS THUNDERSTORMS RAPIDLY DEVELOP BEYOND 4 PM CDT AND TRACK SOUTHEAST ACROSS THE NORTH CENTRAL. MAIN FRONTAL BOUNDARY WILL KICK EAST AFTER 09Z AS STRONGER H5 WAVE MOVES EAST. THURSDAY THE FRONT BACKS WEST TO THE FRONT RANGE TILL SATURDAY WITH SCHC OF THUNDERSTORMS DAILY AS EMBEDDED WAVES MOVE DOWNSTREAM. SATURDAY THE UPPER RIDGE WILL STRENGTHEN AND RIDGE NORTH ON THE HIGH PLAINS WITH A CONTINUE CHANCE OF STORMS UNTIL THE UPPER RIDGE BUILDS EAST SATURDAY NIGHT. BLEND OF ECMWF AND GFS USED IN THE EXTENDED. MAIN THREAT SEEN FOR CONVECTION IS IN THE NORTHWEST AS POSITIVE TILTED RIDGE AXIS EXTENDS NORTH NORTHEAST ACROSS WESTERN NEB. SURFACE FRONT WILL BE TO THE NORTHWEST WITH CONVECTION FORMING ON THE HIGH PLAINS AND WEAKENING WHILE MOVING EAST ACROSS WESTERN NEB. .LBF...NONE. KECK
Hazardous weather outlook, Jun 11, 11:59 AM CDT, 8 hours 18 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-121045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1159 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A CHANCE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE AREA OF GREATEST CONCERN INITIALLY IS IN AN AREA BOUNDED BY A LINE FROM MERRIMAN...TO OGALLALA...TO THEDFORD TO AINSWORTH. WARM...MOIST...UNSTABLE AIR WILL BE IN PLACE ACROSS THE PREVIOUSLY MENTIONED AREA...AND FURTHER EAST. A BOUNDARY SEPARATING THE WARM...MOIST AIR FROM DRYER AIR TO THE WEST...OR DRYLINE...WILL PROGRESS ACROSS THE EASTERN PANHANDLE THIS AFTERNOON. AS THIS BOUNDARY ENCOUNTERS THE UNSTABLE AIR...AND AN UPPER LEVEL DISTURBANCE...THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY IN OR CLOSE TO THE AREA OF GREATEST CONCERN. DEVELOPMENT IS EXPECTED TO OCCUR AFTER 2 PM CDT (1 PM MDT). ALTHOUGH THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WIND PROFILES ALOFT WILL BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED TORNADOES AS WELL. LATER TONIGHT...THUNDERSTORM DEVELOPMENT IS EXPECTED TO BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...WITH SEVERE THUNDERSTORMS POSSIBLE EAST OF A LINE FROM MERRIMAN TO OGALLALA AS THE THUNDERSTORM COMPLEX MOVES EAST. IN ADDITION...FURTHER THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATE TONIGHT...GENERALLY AFTER MIDNIGHT ACROSS SOUTHWEST NEBRASKA...AS A COLD FRONT PUSHES INTO THE AREA. THOSE PLANNING OUTDOOR ACTIVITIES TODAY AND TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA BROADCASTS TO KEEP AWARE OF THE POTENTIAL FOR SEVERE WEATHER DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING...ACROSS PORTIONS OF THE SOUTHEAST NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA. ALSO...FRIDAY HOLDS YET ANOTHER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT...MAINLY ACROSS WESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON...AND ACROSS MOST OF THE OUTLOOK AREA THIS EVENING AND TONIGHT. SPOTTERS MAY ALSO BE NEEDED IN THE SOUTHWEST PORTION OF THE OUTLOOK AREA ON THURSDAY. JWS
In the hours before
Local storm report, Jun 11, 7:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0743 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM 12 NE ROSE NE 1.00 IN HAIL
06/11/03 ROCK
MBLocal storm report, Jun 11, 7:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0753 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0747 PM 19 NE DUNNING NE FUNNEL CLOUD
06/11/03 BLAINE
MBLocal storm report, Jun 11, 7:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0754 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0744 PM 20 NE DUNNING NE 1.00 IN HAIL
06/11/03 BLAINE
MBLocal storm report, Jun 11, 8:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0800 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 30 S AINSWORTH NE 0.88 IN HAIL
06/11/03 BROWN
MBLocal storm report, Jun 11, 8:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0807 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 6 E BASSETT NE TORNADO
06/11/03 ROCK 3 MINUTE TOUCHDOWN
MBLocal storm report, Jun 11, 8:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0817 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 PM 20 WSW STOCKVILLE NE 0.75 IN HAIL
06/11/03 FRONTIER
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 11, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 45 min |
| Jun 11, 7:21 PM CDT | Tornado Warning | LBF | Rock | 54 min |
| Jun 11, 8:04 PM CDT | Tornado Warning | LBF | Blaine | 41 min |
| Jun 11, 8:07 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 53 min |
| Jun 11, 8:08 PM CDT | Tornado Warning | LBF | Rock | 37 min |
| Jun 11, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 65 min |
| Jun 11, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 64 min |
| Jun 11, 8:42 PM CDT | Tornado Warning | LBF | Rock | 63 min |
| Jun 11, 8:46 PM CDT | Tornado Warning | LBF | Blaine | 44 min |
| Jun 11, 9:11 PM CDT | Tornado Warning | LBF | Loup | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.